ive been here already.
I put in my email incorrectly so was not able to log in, I changed my email then my password was messed up. I changed my password but didn't get a email confirmation so out of sheer frustration I created a new account.
I am 61 female and currently taking 1000 mg ER metformin which is why I came here because I have a question.
Yesterday I didn't feel like trying to swallow my two big pills so I decided once again to just go off met and try again low carb which lasted half a day.
I took kid to panda express and ate chow Mein noodles and some orange chicken and some good chicken. Then we went to a couple stores and ended up at the cookie factory. I had only half of a cookie and some potato chips a couple hours later.
a couple hours after that I still hadn't eaten any real food since panda express. I was sitting there and felt like I was swaying, literally swaying. I knew I best eat something, I thought that that cookie dropped my blood sugar and here it was 144. I ate some good food, no carbs, no sugars, and for the rest of the evening was light headed and swaying feeling. I didn't check my blood sugar again that evening and it was 104, it seemed to take a long time to come down. So not sure why would I have such awful swaying and light headed ness. Is it because I hadn't eaten or hadn't taken metformin? can anyone shed any light on this? I did not want to go through that again today so even when I was at the vet I literally walked away from the candy dish, first time ever!
Welcome (back) to the forum!
I'm afraid very few of us here are doctors, so it's hard to say just what caused the symptoms you experienced yesterday. However, I can tell you that everything you told us you ate that day (the chow mein noodles, the batter and sweet sauce on the orange chicken, the rice that likely came with it, the cookie, the potato chips,...) all contain lots of carbohydrates and most of those are white sugar or corn syrup -- there wasn't much fiber to slow things down.
You had some metformin in your system (it takes a while to build up) so your body could accommodate some of that carbohydrate load, but that was a lot to take in in a fairly short amount of time. In addition, you didn't mention what you may have had to drink -- you might even have been a little dehydrated, which wouldn't have helped things, either.
We're all different, of course, but most of us here find that eating a small amount of carbs spread out over most of the hours of the day helps our bodies handle them properly without causing insulin spikes or other issues like reactive hypoglycemia.
Really, if you don't want a repeat of yesterday, it's best to take your metformin daily (ask your doctor if maybe you can break up the dose or maybe you can find a way to hide the pill in something that goes down easier) and to watch how many grams of carbohydrates you eat in a meal.
It has turned me inside out, and I came here to join a group of fellow sufferer's. So far I am doing much better, simply because I am here, it keeps me grounded and sane.
Welcome to the forum.
Hi, and welcome. Sorry you had such a time getting registered, but it'll be worth it for you.
Trying to explain one incident is difficult, but I'm pretty sure the main ingredient in the roller coaster you were on was the high amount of carbohydrates you ate. Best not to do a repeat performance.
I'd like to recommend a good website that explains a lot about diabetes and what to do to keep your blood sugar low and stable. Blood Sugar 101 Take a look at the article "How To Lower Your Blood Sugar" which is a testing method that will help you find your level of carbohydrate tolerance.
Do visit here often, and read the threads - especially others' intro threads - and ask any questions you have. We're here for each other.
As others have stated - we're not doctors but I have experienced dizziness when my BG levels suddenly swing upward quickly. That's one of the big reasons why I avoid the foods you were eating - lower the carbs the more stable ones BG levels tend to be,
Welcome alfmaxmollyjack. I also take 1000 mg of Metformin, but I take 1 in the am and the other in the evening. I have forgotten to take my Metformin from time to time, but I wouldn't stop taking it just because.
If you stick around, which I hope you do, you will learn that there are some folks who are not on an meds. They keep their diabetes in check by eating keto or a low carb high fat (LCHF) diet. I eat LCHF.
Luckily, Asian food is at the bottom of my list, so I don't ever get the desire to eat it. Panda Express is fast food, so you will really not find anything without sauces and rues.
I lowered my A1C from 10.5 to 5.6 by eating LCHF. I love it here and consider this forum my support group.
I hope you continue to post. Everyone here is helpful because we've all been there.
|All times are GMT +1. The time now is 16:21.|
Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.